Euthyrox

Euthyrox Overdosage

levothyroxine sodium

Manufacturer:

Merck

Distributor:

Zuellig Pharma
Full Prescribing Info
Overdosage
An elevated T3 level is a reliable indicator of overdose, more than elevated T4 or fT4 levels.
After overdose the symptoms of a sharp increase in the metabolic rate occur (see Adverse Reactions).
Depending on the extent of the overdose it is recommended that treatment with the tablets is interrupted and that tests are carried out.
Symptoms consisting of intense beta-sympathomimetic effects such as tachycardia, anxiety, agitation and hyperkinesia can be relieved by betablockers. After extreme doses plasmapheresis may be of help.
In predisposed patients isolated cases of seizures have been reported when the individual dose tolerance limit was exceeded. Overdose of levothyroxine may result in hyperthyroidism and could lead to symptoms of acute psychosis, especially in patients at risk of psychotic disorders.
Several cases of sudden cardiac death have been reported in patients with long years of levothyroxine abuse.
Register or sign in to continue
Asia's one-stop resource for medical news, clinical reference and education
Sign up for free
Already a member? Sign in